Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 37, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 12, 2009, 11:16 AM CDT for Burnet County, Williamson County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 12, 2009, 11:16 AM CDT (16:16 UTC)
- Expired
- Sep 12, 2009, 2:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Burnet County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 45 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 12, 12:00 PM CDT | FLASH FLOOD | Andice, TX | CR226 CLOSED DUE TO WATER OVER ROADWAY. |
| Sep 12, 2:15 PM CDT | HEAVY RAIN 2.99 | 1 Ese Leander, TX | AY US HWY183 AT CRYSTAL FALLS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.3 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 451 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 121616
FFWEWX
TXC053-491-121915-
/O.NEW.KEWX.FF.W.0037.090912T1616Z-090912T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1116 AM CDT SAT SEP 12 2009
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN BURNET COUNTY...
WESTERN WILLIAMSON COUNTY...
* UNTIL 215 PM CDT.
* AT 1113 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING
FROM PERSISTENT RAINS OVER THE WARNED AREA. AREA CREEKS ARE
ALREADY RUNNING FULL AND ADDITIONAL RAIN WILL BRING THEM OUT OF
BANKS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATSON...
FLORENCE AND BRIGGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
&&
LAT...LON 3092 9783 3089 9764 3083 9749 3046 9771
3044 9776 3053 9787 3054 9786 3059 9793
3062 9793 3063 9799 3067 9805 3105 9808
3105 9791
$$3 follow-up statements
000
WGUS74 KEWX 121707
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1207 PM CDT SAT SEP 12 2009
TXC053-491-121915-
/O.CON.KEWX.FF.W.0037.000000T0000Z-090912T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURNET TX-WILLIAMSON TX-
1207 PM CDT SAT SEP 12 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
WESTERN WILLIAMSON AND NORTHEASTERN BURNET COUNTIES...
AT 1203 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT PERSISTENT RAIN OVER WESTERN WILLIAMSON AND EASTERN BURNET
COUNTIES. RAINFALL RATES HAVE INCREASED TO ONE INCH AN HOUR, AND AN
ADDITIONAL TWO TO FOUR INCHES OF RAIN IS POSSIBLE FROM FLORENCE TO
LEANDER.
LOCATIONS IN THE WARNING AREA INCLUDE MAHOMET...JOPPA...WATSON...
JARRELL...FLORENCE...BRIGGS AND ANDICE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY.
&&
LAT...LON 3092 9783 3089 9764 3083 9749 3046 9771
3044 9776 3053 9787 3054 9786 3059 9793
3062 9793 3063 9799 3067 9805 3105 9808
3105 9791
$$000
WGUS74 KEWX 121827
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
127 PM CDT SAT SEP 12 2009
TXC053-491-121915-
/O.CON.KEWX.FF.W.0037.000000T0000Z-090912T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURNET TX-WILLIAMSON TX-
127 PM CDT SAT SEP 12 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
WESTERN WILLIAMSON AND NORTHEASTERN BURNET COUNTIES...
AT 124 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT STATIONARY HEAVY RAINS WEST OF A LINE FROM JARRELL TO ROUND
ROCK. AN ESTIMATED THREE TO FOUR INCHES OF RAIN HAS FALLEN TODAY.
LOCATIONS IN THE WARNING AREA INCLUDE MAHOMET...JOPPA...WATSON...
JARRELL...FLORENCE...BRIGGS AND ANDICE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY.
&&
LAT...LON 3092 9783 3089 9764 3083 9749 3046 9771
3044 9776 3053 9787 3054 9786 3059 9793
3062 9793 3063 9799 3067 9805 3105 9808
3105 9791
$$000
WGUS74 KEWX 121852
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
152 PM CDT SAT SEP 12 2009
TXC053-491-121915-
/O.CON.KEWX.FF.W.0037.000000T0000Z-090912T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURNET TX-WILLIAMSON TX-
152 PM CDT SAT SEP 12 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
WESTERN WILLIAMSON AND NORTHEASTERN BURNET COUNTIES...
AT 150 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT HEAVY RAINS OVER THE WARNED AREA. AN ESTIMATED 3 TO 4 INCHES
OF RAIN HAS FALLEN OVER THE AREA TODAY WITH AN ADDITIONAL 3 INCHES
POSSIBLE. SINCE THE ACTIVITY HAS NOT DIMINISHED, THE FLASH FLOOD
WARNING WILL LIKELY BE EXTENDED.
LOCATIONS IN THE WARNING AREA INCLUDE MAHOMET...JOPPA...WATSON...
LIBERTY HILL...SERENADA...LEANDER...GEORGETOWN DAM...GEORGETOWN...
FLORENCE...BRIGGS AND ANDICE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY.
&&
LAT...LON 3092 9783 3089 9764 3083 9749 3046 9771
3044 9776 3053 9787 3054 9786 3059 9793
3062 9793 3063 9799 3067 9805 3105 9808
3105 9791
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 7:33 AM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Sep 12, 7:33 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 733 AM CDT SAT SEP 12 2009 .AVIATION... A NEARLY STATIONARY UPPER LOW AND A MOIST TROPICAL AIRMASS ACROSS S CENTRAL TX WILL KEEP IFR-MVFR CIGS ACROSS MUCH OF THE AREA THIS MORNING AND MVFR-VFR CONDITIONS THIS AFTERNOON. HOWEVERE SCT-NUMEROUS SHRA AND ISOLD TSRA WILL LOWER VSBYS 1-3 MILES THROUGHOUT THE DAY AND EVENING HOURS AS THE AIRMASS DESTABILIZES WITH HEATING. THE CONVECTION WILL TAPER OFF THIS EVENING WITH ISOLD-SCT SHRA/TSRA CONTINUING OVERNIGHT. N-NE WINDS OF 5 TO 15 KNOTS WILL PREVAIL. && .PREV DISCUSSION... /ISSUED 431 AM CDT SAT SEP 12 2009/ ..A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM SATURDAY FOR MUCH OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY... DISCUSSION... ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY TODAY. ANTICIPATING ANOTHER AFTERNOON FLARE-UP OF HEAVY RAINFALL...WITH ADDITIONAL ISOLATED RAINFALL AMOUNTS OF 2 TO 4 INCHES. MUCH LIKE FRIDAY...THE LIKELIHOOD OF DEEPER CONVECTION AND HEAVY RAINS IS GREATER ACROSS THE EASTERN TWO-THIRDS OF THE REGION. THE THREAT FOR THE HEAVIER RAIN WILL WANE AFTER SUNSET. THUS WILL LEAVE FLASH FLOOD WATCH AS IS IN AREA AND EFFECTIVE TIME. RAIN CHANCES WILL BEGIN TO DECREASE TONIGHT FROM THE WEST WITH A GENERAL DOWNTREND THROUGHOUT SUNDAY. WILL STILL SEE SOME ACTIVITY ACROSS THE EASTERN THIRD OF THE REGION ON MONDAY FROM LINGERING INSTABILITIES. HOWEVER...PRECIPITABLE WATER VALUES ARE FORECASTED TO DECREASE BY SUNDAY NIGHT...LEADING TO LESSER CHANCES FOR HEAVY RAINS. NORTHWEST FLOW ALOFT WILL SLIDE INTO THE REGION EARLY IN THE WEEK AIDING IN A DRYING TREND. WILL KEEP LOW POPS IN THE FORECAST THROUGH THE WORKWEEK AS DIURNAL HEATING COULD BE ENOUGH TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS. TEMPERATURES THIS AFTERNOON WILL BE WELL BELOW NORMAL DUE TO PERSISTANT CLOUD COVER AND PERIODS OF RAIN. AFTERNOON TEMPERATURES OVER THE NEXT FEW DAYS WILL INCREASE AS RAIN CHANCES DECREASE...WITH A RETURN TO MID-SEPTEMBER NORMAL VALUES EXPECTED EARLY NEXT WEEK. HAVE GONE CLOSER TO NAM MODEL NUMBERS FOR THE NEAR TERM AND GFS(X) FOR THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 82 68 85 69 89 / 100 50 40 30 20 AUSTIN BERGSTROM INTL AIRPORT 83 65 85 68 88 / 100 50 40 30 20 NEW BRAUNFELS MUNI AIRPORT 84 68 86 70 89 / 80 40 40 20 20 BURNET MUNI AIRPORT 77 65 82 67 85 / 100 60 40 30 20 DEL RIO INTL AIRPORT 86 66 88 69 93 / 40 30 20 - - GEORGETOWN MUNI AIRPORT 80 65 82 67 87 / 100 60 40 30 20 HONDO MUNI AIRPORT 85 65 85 66 91 / 60 30 30 30 - SAN MARCOS MUNI AIRPORT 82 65 84 68 88 / 90 50 40 20 20 LA GRANGE - FAYETTE REGIONAL 83 69 86 70 89 / 100 60 40 30 30 SAN ANTONIO INTL AIRPORT 84 66 85 69 90 / 70 40 30 30 10 STINSON MUNI AIRPORT 85 67 86 70 89 / 70 30 30 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...FAYETTE...FRIO...GILLESPIE...GONZALES... GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO... MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON...WILSON. && 25/01
Hazardous weather outlook, Sep 12, 3:38 AM CDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 338 AM CDT SAT SEP 12 2009 TXZ183-184-202-217-218-228-131000- VAL VERDE-EDWARDS-KINNEY-MAVERICK-ZAVALA-DIMMIT- 338 AM CDT SAT SEP 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... DEEP TROPICAL MOISTURE AND A SLOW MOVING UPPER LOW WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS INTO THIS EVENING. LOCALLY HEAVY RAIN CAN BE EXPECTED WITH ISOLATED RAINFALL TOTALS OF 2 TO 3 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ171>173-185>194-203>209-219>225-131000- LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL- BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA- 338 AM CDT SAT SEP 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 PM THIS EVENING. DEEP TROPICAL MOISTURE AND A SLOW MOVING UPPER LOW WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. HEAVY RAIN WILL CAB BE EXPECTED WITH TOTALS OF 3 TO 5 INCHES OR MORE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED SHOWERS AND THUNDERSTORMS SUNDAY WILL PRODUCE LOCALLY HEAVY RAINFALL OF 2 TO 3 INCHES. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 5:22 AM CDT | Areal Flood Advisory | EWX | Hays, Travis | 113 min |
| Sep 12, 7:15 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Hays, Travis | 4 hr |
| Sep 12, 9:00 AM CDT | Areal Flood Advisory | EWX | Burnet, Williamson | 2 hr |
| Sep 12, 9:32 AM CDT | Areal Flood Advisory | EWX | Gillespie, Kerr | 118 min |
| Sep 12, 1:04 PM CDT | Flash Flood Warning | EWX | Comal, Hays, Travis | 4 hr |
| Sep 12, 2:03 PM CDT | Flash Flood Warning | EWX | Burnet, Williamson | 3 hr |
| Sep 12, 4:42 PM CDT | River Flood Warning | EWX | Travis | 11 hr |
| Sep 12, 4:42 PM CDT | River Flood Warning | EWX | Williamson | 11 hr |
| Sep 12, 5:04 PM CDT | Areal Flood Advisory | EWX | Gillespie, Llano | 116 min |
| Sep 12, 5:04 PM CDT | Areal Flood Advisory | EWX | Hays, Travis, Williamson | 116 min |
| Sep 12, 5:18 PM CDT | Areal Flood Advisory | EWX | Atascosa, DeWitt, Frio, Karnes, Medina, Wilson | 3 hr |
| Sep 12, 5:18 PM CDT | River Flood Warning | EWX | Williamson | 10 hr |
| Sep 12, 6:35 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.